MAUDE Adverse Event Report: AVANOS MEDICAL, INC. BALLARD* CLOSED SUCTION SYSTEM FOR ADULTS; CATHETERS, SUCTION, TRACHEOBRONCHIAL

AVANOS MEDICAL, INC. BALLARD* CLOSED SUCTION SYSTEM FOR ADULTS; CATHETERS, SUCTION, TRACHEOBRONCHIAL
Model Number 93905
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
Connected new ballard to patient's trach (switched from a smaller size); 1 hour later, attempted to suction patient and no secretions able to be suctioned.Checked suction tubing which was working.Attempted to suction again unsuccessfully.Disconnected ballard from patient and noticed not able to suction.Changed to a new ballard again and successfully suctioned the patient.

Common Device Name
CATHETERS, SUCTION, TRACHEOBRONCHIAL
Manufacturer (Section D)
AVANOS MEDICAL, INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key21651106
Report Number21651106
Device Sequence Number15780111
Product Code BSY
UDI-Device Identifier00609038939056
UDI-Public(01)00609038939056
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/18/2025
Report Date (Section F) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number93905
Device Catalogue Number2160
Device Lot Number30240008
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/20/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/20/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA03/18/2025